Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On modules of finite projective dimension over complete intersections


Author: S. P. Dutta
Journal: Proc. Amer. Math. Soc. 131 (2003), 113-116
MSC (2000): Primary 13C14, 13C40, 13D05, 13D40, 13H10
DOI: https://doi.org/10.1090/S0002-9939-02-06536-X
Published electronically: May 22, 2002
MathSciNet review: 1929030
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Avramov and Miller proved that over a local complete intersection ring $(R,m,k)$ in characteristic $p>0$, a finitely generated module $M$ has finite projective dimension if for some $i>0$ and for some $n>0$, $\operatorname{Tor}^{R}_{i}(M,f^{n}_{R})=0-f^{n}$ being the frobenius map repeated $n$ times. They used the notion of ``complexity'' and several related theorems. Here we offer a very simple proof of the above theorem without using ``complexity'' at all.


References [Enhancements On Off] (What's this?)

  • [A-M] L. Avramov and C. Miller, Frobenius powers of complete intersections, Math. Research Letters 8, nos. 1 and 2, 2001, 225-232. MR 2002b:13022
  • [D] S. P. Dutta, Frobenius and Multiplicities, J. Algebra 85 (1983), 424-448. MR 85f:13022
  • [H] J. Herzog, Ringe de Charakteristik $p$ und Frobeniusfunktoren, Math Z. 140 (1974), 67-78. MR 50:4569
  • [K] E. Kunz, Characterization of regular local rings for characteristic $p$, Amer. J. Math. 91 (1969), 772-784. MR 40:5609
  • [M] C. Miller, A Frobenius characterization of finite projective dimension over complete intersections, Math. Z. 233 (2000), 127-136. MR 2001a:13037
  • [P-S] C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale, I.H.E.S. Publ. Math. 42 (1973), 47-119. MR 51:10330

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13C14, 13C40, 13D05, 13D40, 13H10

Retrieve articles in all journals with MSC (2000): 13C14, 13C40, 13D05, 13D40, 13H10


Additional Information

S. P. Dutta
Affiliation: Department of Mathematics, University of Illinois, 1409 West Green Street, Urbana, Illinois 61801
Email: dutta@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06536-X
Keywords: Complete intersection, finite projective dimension, flatness, Frobenius, Tor
Received by editor(s): June 18, 2001
Received by editor(s) in revised form: September 3, 2001
Published electronically: May 22, 2002
Additional Notes: This research was partially supported by an NSF grant
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society